Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 91, NWS Nashville, TN

April 3, 2021Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at Apr 3, 2021, 3:15 AM CDT for Hickman County, Tennessee. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Apr 3, 2021, 3:15 AM CDT (08:15 UTC)
Expired
Apr 3, 2021, 5:18 PM CDT
In force
14 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Hickman County, TN

The radar

The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Centerville (CNVT1). The gauge peaked at 23.88 ft at Apr 2, 2021, 3:00 AM CDT.

actionminormoderate15202504/0304/04
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

223 
WGUS84 KOHX 030815 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
315 AM CDT Sat Apr 3 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River At Centerville affecting Hickman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC081-031200-
/O.NEW.KOHX.FL.Y.0091.210403T0815Z-210403T1200Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
315 AM CDT Sat Apr 3 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River At Centerville.
* From early this morning to this morning.
* At 3:00 AM CDT Saturday the stage was 21.7 feet and falling.
* Action stage is 17.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to fall to 8.2 feet Wednesday 
  evening.
* Impact...At 17.0 feet, Water begins to overflow the banks.
* Impact...At 22.0 feet, Flood waters will cover the flood plain 
  along the river. Several roads near the river will be partially 
  covered. In Centerville, Hickman Springs Road and Defeated Creek 
  Road will be affected. Leatherwood Road between Shady Grove and 
  Primm Springs near Tottys Bend will also be affected.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

07
2 follow-up statements
658 
WGUS84 KOHX 030819
FLSOHX

Flood Advisory
National Weather Service Nashville TN
319 AM CDT Sat Apr 3 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Duck River At Centerville affecting Hickman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC081-040230-
/O.EXT.KOHX.FL.Y.0091.000000T0000Z-210404T1800Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
319 AM CDT Sat Apr 3 2021

...The Flood Advisory is now in effect until early tomorrow 
afternoon...

The Flood Advisory continues for
  the Duck River At Centerville.
* Until Sunday afternoon.
* At 3:00 AM CDT Saturday the stage was 21.7 feet and falling.
* Action stage is 17.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to fall to 8.2 feet Wednesday 
  evening.
* Impact...At 22.0 feet, Flood waters will cover the flood plain 
  along the river. Several roads near the river will be partially 
  covered. In Centerville, Hickman Springs Road and Defeated Creek 
  Road will be affected. Leatherwood Road between Shady Grove and 
  Primm Springs near Tottys Bend will also be affected.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

07
989 
WGUS84 KOHX 032218
FLSOHX

Flood Advisory
National Weather Service Nashville TN
518 PM CDT Sat Apr 3 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Duck River At Centerville affecting Hickman County.

TNC081-032330-
/O.CAN.KOHX.FL.Y.0091.000000T0000Z-210403T2218Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
518 PM CDT Sat Apr 3 2021

...The Flood Advisory for the Duck River At Centerville has been 
cancelled...

The Flood Advisory is cancelled for
  the Duck River At Centerville.
* At 5:00 PM CDT Saturday the stage was 16.7 feet and falling.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to continue falling into next 
  week.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

Barnwell

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 3, 2:38 AM CDT, 37 minutes earlier.

Area forecast discussion, Apr 3, 2:38 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
238 AM CDT Sat Apr 3 2021

.DISCUSSION...

Quiet weather, with a warming trend, continues into early next
week as a SFC/LL high and dampening upper trough remain in
control. This morning will be the last we see of freezing temps
for a bit.

Changes are setting up for mid/late next week. Wed morning, fairly
tight SFC and upper lows are situated over central/northern plains,
with a cold front down into west TX. Across our region, SFC high
and weak upper ridging breaking down, and that will allow plains
system to move east. Moisture advection will get into gear later
Wed, and after a few showers during the afternoon, we will see
a good shot of rain Wed night. This band seems to be more
associated with a pre-frontal SFC/LL trough, as additionally
development expected Thu/Thu night as the main front passes. Wed
night through Thu night we could be looking at up to an inch of
rain. We may even see a few storms as instability becomes a bit
more favorable in the warm sector.

By Fri sunup, The cold front will be east but there are different
solutions into the weekend for our closed upper low. GFS has kept
this low well north last few runs, and now 00Z ECM trending a bit
more north than yesterday's 12Z run...which had it dropping right
over the mid-state. Either way, will have the upper low/fairly
deep trough over the region Fri and Sat, and that will keep at
least scattered showers possible through that time.

This break in the rain is a good one. Most areas rivers have
dropped considerably, and this is expected to continue for nearly
all that remain elevated.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...VFR conditions with calm winds overnight. Winds
will become southerly during the day with SKC skies.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      63  39  70  45  74 /   0   0   0   0   0
Clarksville    63  38  70  46  73 /   0   0   0   0   0
Crossville     58  35  65  44  69 /   0   0   0   0   0
Columbia       62  37  69  44  72 /   0   0   0   0   0
Lawrenceburg   62  37  69  44  72 /   0   0   0   0   0
Waverly        63  39  70  46  73 /   0   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CDT this morning for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......07
AVIATION........12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:27 PM CDTRiver Flood AdvisoryOHXHickman, Humphreys, Perry52 hr
Apr 3, 2:09 PM CDTFrost AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 16 more18 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.